Format

Send to

Choose Destination
Am J Obstet Gynecol. 1977 Jan 1;127(1):61-6.

Etiologic factors in the pathogenesis of liver tumors associated with oral contraceptives.

Abstract

Within the last several years, previously rare liver tumors have been seen in young women using oral contraceptive steroids. The Registry for Liver Tumors Associated with Oral Contraceptives at the University of California, Irvine, has clearly identified 27 cases. The recent literature contains 44 case reports. Common to these 71 cases has been a histopathologic diagnosis of focal nodular hyperplasia, adenoma, hamartoma, and hepatoma. Significant statistical etiologic factors include prolonged uninterrupted usage of oral contraceptive steroids. Eight deaths and liver rupture in 18 patients attest to the seriousness of this new potentially lethal adverse phenomenon.

PMID:
188339
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center